Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 237, NWS Louisville, KY

October 7, 2014Casey County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Oct 7, 2014, 4:39 AM EDT for Casey County, Kentucky. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2014, 4:39 AM EDT (08:39 UTC)
Expired
Oct 7, 2014, 5:05 AM EDT
In force
26 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Casey County, KY

The radar

The Louisville radar (KLVX), 120 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 5:02 AM EDTHAIL 0.72 N Mintonville, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1087 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1087 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

646 
WUUS53 KLMK 070839
SVRLMK
KYC045-070905-
/O.NEW.KLMK.SV.W.0237.141007T0839Z-141007T0905Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
439 AM EDT TUE OCT 7 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CASEY COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 505 AM EDT

* AT 436 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
  SOUTHWEST OF LIBERTY...AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CRESTON...RHEBER...DUNNVILLE...EVANS FORD...RUBERT FORD...
  PRICETOWN...PHIL...TEDDY...LABASCUS...CANTOWN...EVONA...GILPIN...
  MINTONVILLE AND ARGYLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3714 8500 3720 8505 3726 8506 3728 8512
      3729 8511 3730 8477 3720 8477 3713 8488
TIME...MOT...LOC 0840Z 272DEG 31KT 3720 8506

HAIL...1.00IN
WIND...60MPH

$$

JSD
1 follow-up statement
153 
WWUS53 KLMK 070856
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
456 AM EDT TUE OCT 7 2014

KYC045-070905-
/O.CON.KLMK.SV.W.0237.000000T0000Z-141007T0905Z/
CASEY KY-
456 AM EDT TUE OCT 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
CASEY COUNTY UNTIL 505 AM EDT...

AT 455 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
LIBERTY...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ARGYLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3720 8477 3713 8488 3714 8500 3725 8491
      3730 8478 3730 8477
TIME...MOT...LOC 0856Z 272DEG 31KT 3719 8489

HAIL...1.00IN
WIND...60MPH

$$

JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 3:33 AM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Oct 7, 3:33 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
333 AM EDT Tue Oct 7 2014

.SHORT TERM (Now through Wednesday)...
Issued at 330 AM EDT Tue Oct 7 2014

...Strong Storms Possible Today...

Early this morning convection has already begun to get going again
on arrival of an upper level shortwave from the south.  Numerous
storms were popping up from Morgantown to Stanford early this
morning.  The cells likely contain some small hail in addition to
heavy rainfall and frequent lightning.  Will continue to monitor
these storms closely as they grow upscale but overall not expecting
them to reach severe limits due to lack of instability currently.

This early morning wave of convection will be the first of
potentially three waves.  This first wave looks to push through the
region during the pre-dawn hours.  We should see a break in precip
around sunrise or shortly after before another wave of convection
arrives by mid to late morning courtesy of a potent shortwave diving
SE across MO/IL early this morning.   Convection with this wave has
the potential to be strong to severe as a 50-60 kt h7 jet dives into
the area along with the nose of a potent upper level jet.  Although
wind fields are impressive, available instability remains a big
question mark for today.  The NAM and GFS seem to be quite generous
with instability which may work out like yesterday.  However,
yesterday we were more aligned with the base axis of the upper
trough which seemed to be pretty efficient in clearing clouds after
rounds of convection possibly due to unidirectional wind fields
throughout the column.  Today we'll enter the western side of the
trough and upper level winds will become more NW which may result in
more clouds overall as clouds from convection upstream get blown
into our region.  This is already the apparent trend looking at
satellite imagery early this morning.  If we're cloudy for most of
the day, think that storms will be limited in strength probably
remaining below severe limits.  However, it should be noted, that if
we can some how get some clearing and instability that is advertised
by the NAM/GFS is realized, we could be in for a similar setup as
far as severe weather as we were yesterday with large hail, damaging
winds, and an isld tornado possible.  The best time period for
strong to potentially severe storms with wave #2 is from mid morning
through mid afternoon.

Finally a third round of convection is progged by some of the short
range models during the evening hours over the Bluegrass and perhaps
south central KY as short range models indicate redevelopment
possible on boundaries left over by convection earlier in the day.
Again depending on how much instability is left and where those
boundaries lay out, the potential for strong to marginally severe
storms exists.  Keep an eye on forecast updates throughout the day
in case storms do end up being on the stronger side.

Outside of any storm today, expect gusty southwest winds with gusts
in the 20-30 mph range common.  High temperatures should reach the
upper 60s and lower 70s.

Tonight convection will clear the area as the upper trough and cold
front move east of the region.  Low temps tonight will fall into the
upper 40s and lower 50s with some light fog possible.

Wednesday will be dry and sunny with highs in the upper 60s and
lower 70s.

.LONG TERM (Wednesday Night through Monday)...
Issued at 300 PM EDT Tue Oct 7 2014

...A wet week expected beginning as early as late Thursday and
continuing into the weekend...

Late Wednesday, the upper air pattern will feature split flow across
the Rockies, with ridging across Idaho north of a 500mb trough
associated with the southern stream of the jet forecast over
Arizona. Both branches of the jet will come together over the plains
within a confluent low well south of a retreating deep low over
Hudson's Bay.

Initially, dry air will reside over the Commonwealth within a light
wind regime. However, towards late Thursday, Gulf moisture, along
with moisture from the remains of former eastern Pacific hurricane
Simon, will push north across the southern Plains and the Lower
Mississippi Valley. By late Thursday, a frontal boundary will
develop eastwards of weak low pressure forecast to develop near the
Texas Panhandle. It will extend eastwards and lie somewhere over or
near the Commonwealth. This boundary, parallel to the mid and upper
level winds, will move little over several days and will become the
focus of several episodes of showers through at least Saturday.

Wednesday night will stay mostly clear with light winds and lows
ranging from near 50 to the lower 50s. Mid and upper level moisture
will begin to stream in from the west by mid to late Thursday, with
a change of rain developing by late Thursday or early Friday. Highs
Thursday will reach the lower 70s.

Various models vary on the exact placement of a nearly stationary
front from Late Thursday through Saturday. The latest NAM has this
boundary near Interstate 64 around dawn Friday; the GFS has it
around 75 miles farther north. Feel that moisture advection and
isentropic lift will bring rather widespread rains along and north
of this surface boundary. Precipitation will likely begin late
Thursday, mostly likely along or north of Interstate 64. Showers
will then overspread the entire region Friday, possibly bring
substantial rains of an inch or more. Some guidance has this surface
boundary sagging south late Friday into early Saturday, which may
allow a slowly southwards progression of precipitation towards the
Tennessee Valley. Both the ECMWF and to a much lessor extent the GFS
develop a 500mb trough over the Lower Mississippi Valley late
Sunday. Should this verify, additional rounds of precipitation may
continue Sunday and Monday.

It won't rain the whole time from late Thursday through Monday.
Currently rain is quite likely from late Thursday through Friday,
with more episodic showers Saturday through Monday. Despite Monday's
storms, we are relatively dry. However some locations this weekend
may eventually receive enough rain to create some runoff
problems.

With widespread cloud cover, temperatures Friday through Monday will
be somewhat seasonal, and depend on precipitation timing and the
eventual location of this afore-mentioned stationary front.

&&

.AVIATION (06Z TAF Update)...
Issued at 125 AM EDT Tue Oct 7 2014

Multiple rounds of showers and storms are expected for today
courtesy of continued shortwaves rounding the base of an upper
trough over the region.  The first round of convection will begin to
affect the terminals around or just before sunrise.  This first
round has the potential to bring IFR conditions to the terminals and
perhaps some gusty winds as well.  Thus, included a tempo -tsra
group for this morning.  Most short range models are in agreement
that a second round of convection should follow for late morning and
into the afternoon hours.  This second batch has the potential to
once again create IFR conditions as well as gusty winds at the
terminals.  However, will try to focus on one round of convection at
a time and thus will hold off on flight restrictions for this
afternoon due to still a large window of timing possibilities for
t-storms to affect the terminals reducing flight conditions.  All
convection has the potential to produce hail with some potentially
large hail possible.  Outside of any t-storm, SW-W winds will be
gusty from late this morning through sunset with gusts in the 25-30
kt range likely.  Convection is expected to move out of the region
as the upper trough departs tonight.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........AMS
Long Term.........JSD
Aviation..........AMS
Hazardous weather outlook, Oct 7, 3:54 AM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 AM EDT TUE OCT 7 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-080800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
354 AM EDT TUE OCT 7 2014 /254 AM CDT TUE OCT 7 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

MULTIPLE ROUNDS OF SHOWERS AND STORMS ARE EXPECTED TODAY AS POTENT
UPPER LEVEL DISTURBANCES PASS THROUGH THE REGION. STORMS HAVE
THE POTENTIAL TO BECOME STRONG TO MARGINALLY SEVERE. THE MAIN
THREATS FROM THESE STORMS WILL BE HAIL...STRONG WINDS...AND CLOUD
TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE EXPECTED TO RETURN TO THE OUTLOOK AREA FROM
THURSDAY THROUGH THE WEEKEND AS A COLD FRONT SLOWLY PUSHES SOUTHWARD
ACROSS THE REGION. HEAVY RAINFALL AND LIGHTNING WILL BE THE MAIN
WEATHER HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY HAIL OR WIND DAMAGE TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

AMS/JSD

In the hours before

Special weather statement, Oct 7, 2:45 AM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
145 AM CDT TUE OCT 7 2014

KYZ061-062-071-070705-
BUTLER KY-EDMONSON KY-WARREN KY-
145 AM CDT TUE OCT 7 2014

...A CLUSTER OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...AND HALF INCH HAIL WILL DEVELOP AND MOVE
ACROSS EASTERN BUTLER AND EDMONSON COUNTIES...AS WELL AS WARREN
COUNTY NORTH OF BOWLING GREEN...

AT 141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
GROUP OF STRONG THUNDERSTORMS AROUND 7 MILES WEST OF
BROWNSVILLE...AND MOVING EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BROWNSVILLE...
  WINDYVILLE AND LINDSEYVILLE...
  SWEEDEN AND BEE SPRING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3734 8668 3733 8647 3732 8646 3733 8627
      3715 8625 3706 8667
TIME...MOT...LOC 0643Z 253DEG 31KT 3719 8637

JSD
Special weather statement, Oct 7, 3:08 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
208 AM CDT TUE OCT 7 2014

KYZ027-061>064-071-074-076-070750-
BARREN KY-BUTLER KY-EDMONSON KY-GRAYSON KY-GREEN KY-HART KY-METCALFE
KY-WARREN KY-
208 AM CDT TUE OCT 7 2014

...A TIGHT CLUSTER OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 40 MPH WINDS WILL MOVE
NORTHEAST ACROSS MUCH OF BUTLER...EDMONSON...HART AND NORTHERN
BARREN COUNTIES...

AT 204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A GROUP OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
MORGANTOWN TO 5 MILES NORTHWEST OF GLASGOW...AND MOVING EAST AT 20
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  MUNFORDVILLE...
  MORGANTOWN...
  BROWNSVILLE...
  BROOKLYN AND VINEYARD...
  GRANCER AND WINDYVILLE...
  LEE AND SLOANS CROSSING...
  DECKER AND GOODNIGHT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALIZED HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON
LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3744 8616 3714 8551 3696 8606 3724 8687
TIME...MOT...LOC 0707Z 253DEG 18KT 3726 8662 3705 8597

JSD
Special weather statement, Oct 7, 3:21 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 AM EDT TUE OCT 7 2014

KYZ054-055-066-067-070740-
BOYLE KY-CASEY KY-LINCOLN KY-MARION KY-
321 AM EDT TUE OCT 7 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS WILL MOVE JUST EAST OF JACKTOWN IN
NORTHERN CASEY AND INTO LINCOLN COUNTY...

AT 318 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF LIBERTY...AND MOVING EAST AT 45
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HUSTONVILLE AND MORELAND...
  CHICKEN BRISTLE AND TURNERSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3758 8474 3740 8471 3736 8503 3753 8508
TIME...MOT...LOC 0721Z 259DEG 38KT 3746 8494

JSD
Special weather statement, Oct 7, 3:49 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
249 AM CDT TUE OCT 7 2014

KYZ062>064-074-076-077-070820-
ADAIR KY-BARREN KY-EDMONSON KY-GREEN KY-HART KY-METCALFE KY-
249 AM CDT TUE OCT 7 2014

...A CLUSTER OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 40 MPH WINDS WILL MOVE
EAST ACROSS EDMONSON...HART AND GREEN COUNTIES...

AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BROWNSVILLE TO 10
MILES SOUTH OF GREENSBURG...AND MOVING EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  MUNFORDVILLE...
  GREENSBURG...
  BROWNSVILLE...
  STRAW AND THREE SPRINGS...
  STOCKHOLM AND KEMP...
  TOM JOHNS CROSSING AND EXIE...
  BEE AND CUB RUN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3721 8641 3739 8586 3724 8539 3723 8541
      3722 8541 3722 8537 3719 8535 3722 8533
      3719 8525 3709 8557
TIME...MOT...LOC 0748Z 260DEG 19KT 3724 8621 3713 8554

JSD
Local storm report, Oct 7, 4:26 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
426 AM EDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 AM     HAIL             GREENSBURG              37.26N  85.50W
10/07/2014  E0.70 INCH       GREEN              KY   EMERGENCY MNGR

            REPORT RELAYED FROM AMBULANCE.

&&

EVENT NUMBER LMK1400879

JKL
Special weather statement, Oct 7, 4:27 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
327 AM CDT TUE OCT 7 2014

KYZ063-064-074-076-077-070855-
ADAIR KY-BARREN KY-GREEN KY-HART KY-METCALF KY-
327 AM CDT TUE OCT 7 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
MUNFORDVILLE TO 8 MILES SOUTHWEST OF GREENSBURG...AND MOVING EAST AT
30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  THREE SPRINGS AND PASCAL...
  WHICKERVILLE AND MONROE...
  DONANSBURG...
  NEWT AND PIERCE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3725 8554 3713 8553 3713 8531 3704 8546
      3704 8557 3708 8592 3722 8591
TIME...MOT...LOC 0827Z 270DEG 28KT 3717 8582 3716 8555

AMS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 8:01 PM EDTSevere Thunderstorm WarningLMKOldham29 min
Oct 6, 8:03 PM EDTSpecial Weather StatementLMKCasey, Lincoln62 min
Oct 6, 8:14 PM EDTSevere Thunderstorm WarningLMKAdair, Casey21 min
Oct 6, 8:21 PM EDTSpecial Weather StatementLMKHenry, Oldham59 min
Oct 6, 8:23 PM EDTSevere Thunderstorm WarningLMKHardin, Larue27 min
Oct 6, 8:27 PM EDTSevere Thunderstorm WarningLMKGrayson23 min
Oct 6, 8:38 PM EDTSpecial Weather StatementLMKFranklin, Shelby27 min
Oct 6, 8:39 PM EDTSpecial Weather StatementLMKAdair46 min
Oct 6, 8:43 PM EDTSpecial Weather StatementLMKNelson32 min
Oct 6, 8:59 PM EDTSpecial Weather StatementLMKJessamine, Mercer31 min
Oct 6, 9:50 PM EDTSevere Thunderstorm WarningLMKGarrard, Madison30 min
Oct 6, 10:28 PM EDTSpecial Weather StatementLMKRockcastle22 min
Oct 7, 1:59 AM EDTSpecial Weather StatementLMKCasey, Marion, Taylor46 min
Oct 7, 2:27 AM EDTSpecial Weather StatementLMKEdmonson, Hart18 min
Oct 7, 2:34 AM EDTSpecial Weather StatementLMKCasey, Lincoln, Taylor31 min
Oct 7, 2:45 AM EDTSpecial Weather StatementLMKButler20 min
Oct 7, 3:08 AM EDTSpecial Weather StatementLMKButler, Edmonson, Hart42 min
Oct 7, 3:21 AM EDTSpecial Weather StatementLMKBoyle19 min
Oct 7, 3:49 AM EDTSpecial Weather StatementLMKEdmonson, Green, Hart31 min
Oct 7, 4:06 AM EDTSevere Thunderstorm WarningLMKAdair, Green, Taylor29 min
Oct 7, 4:22 AM EDTSevere Thunderstorm WarningLMKAdair28 min
Oct 7, 4:27 AM EDTSpecial Weather StatementLMKGreen28 min
Oct 7, 4:34 AM EDTSevere Thunderstorm WarningLMKAdair, Metcalfe, Russell31 min
Oct 7, 4:58 AM EDTSpecial Weather StatementLMKRussell22 min
Oct 7, 5:03 AM EDTSevere Thunderstorm WarningLMKRussell13 min
Oct 7, 9:27 AM EDTSpecial Weather StatementLMKHarrison28 min
Oct 7, 11:47 AM EDTSpecial Weather StatementLMKMeade28 min
Oct 7, 2:31 PM EDTSevere Thunderstorm WarningLMKOldham29 min
Oct 7, 2:54 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby31 min
Oct 7, 3:20 PM EDTSevere Thunderstorm WarningLMKFranklin, Scott, Shelby, Woodford30 min
Oct 7, 3:43 PM EDTTornado WarningLMKHarrison, Scott32 min
Oct 7, 3:48 PM EDTSevere Thunderstorm WarningLMKBourbon, Fayette, Scott32 min
Oct 7, 4:04 PM EDTSpecial Weather StatementLMKLincoln31 min
Oct 7, 4:12 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Nicholas28 min
Oct 7, 4:13 PM EDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas32 min
Oct 7, 4:18 PM EDTSevere Thunderstorm WarningLMKHarrison, Nicholas14 min
Oct 7, 4:20 PM EDTSevere Thunderstorm WarningLMKGarrard, Lincoln30 min
Oct 7, 4:36 PM EDTTornado WarningLMKLincoln19 min
Oct 7, 6:08 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham27 min
Oct 7, 6:11 PM EDTTornado WarningLMKHenry, Oldham, Shelby24 min
Oct 7, 6:22 PM EDTSevere Thunderstorm WarningLMKHenry16 min
Oct 7, 6:36 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Shelby29 min
Oct 7, 6:42 PM EDTSpecial Weather StatementLMKBourbon, Nicholas, Scott43 min
Oct 7, 6:45 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Nicholas30 min
Oct 7, 6:49 PM EDTTornado WarningLMKBourbon31 min
Oct 7, 6:50 PM EDTSevere Thunderstorm WarningLMKOldham30 min
Oct 7, 7:03 PM EDTTornado WarningLMKFranklin, Scott, Woodford32 min
Oct 7, 7:13 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby32 min
Oct 7, 7:13 PM EDTSevere Thunderstorm WarningLMKBourbon, Nicholas22 min
Oct 7, 7:30 PM EDTTornado WarningLMKBourbon, Clark, Fayette, Scott25 min
Oct 7, 7:43 PM EDTTornado WarningLMKFranklin, Scott, Woodford32 min
Oct 7, 7:55 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark30 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.